advertisement
Question
Posted by: SJN | 2009-01-08

ovarian cyst

hi

can some one help me please?

I usually get the nuristerate injection. After having a scan on tuesday I found out that i have a cyst on my left ovary. It is ±  3.5 cms x 1.7 cms, so they will not remove it. Instead i have been told to start taking yasmin. My next injection is due on 19/01/09 but my doctor made me start taking yasmin on wednesday. I have some questions:

1) I have really bad cramp from the cyst, how long will these last?
2) Technically i am now taking 2 forms of birth control until 19/01/09 when the injection wears off, is this damaging in any way?
3) what can i do for the pain? I have tried pain killers and hot baths and hot water bottles but it STILL hurts!!
4) why do i get cysts when i am taking birth control? dont they usually prescribe birth control to get rid of cysts?? ( this is the second one i have had in 2 years, the first one was removed via laproscopy).
5) I have not had a period in 5 years (due to the injection) will yasmin bring my period back right away or will it take a while?

Thanks in advance

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear SJN
Progesterone contraceptives sometimes cause ovarian cysts which go away with treatment with a combination pill
The treatment is not damaging.
Try adding Scopex 1 3x per day and see if this will help for the pain?
You may have a light period from the Yasmin.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement